Category: Professional Posters
Purpose: When undergoing 90Y-ibritumomab tiuxetan (90Y-IT) treatment, patients are discharged from hospital soon after initiation of treatment and followed up as outpatients. Thus it is important to apprise patients of the safety information regarding 90Y-IT treatment. However, studies investigating the safety of 90Y-IT in clinical practice are lacking. We sought to clarify the adverse events arising from 90Y-IT administration to patients in our hospital.
Methods: Patients who received 90Y-IT treatment at Hiroshima University Hospital from April 2010 to December 2014 were enrolled in this study. We excluded cases for which we could not collect patient information because of transfer to another hospital after 90Y-IT treatment. We evaluated adverse events retrospectively through medical record. Lowest values of leukocytes, neutrophils, hemoglobin and platelets, in addition to days after administration were used to investigate the grade of hematotoxicity. For non-hematotoxic effects, the grade of adverse events was determined by the symptoms described in the medical records using the Common Terminology Criteria for Adverse Events (CTCAE) version 5.0. We also investigated the relationship between age, sex, the number of prior regimens and hematotoxicity.
Results: Eleven patients (median age, 65 years) were enrolled. Patients were classified into 3 groups according to the number of prior regimens: 1, 2–3, or >3, consisting of 5, 4 and 2 patients, respectively. The number of patients with induced grade 3 and 4 hematotoxicity, was 5 and 0 for leukocytopenia, 3 and 2 for neutropenia, and 3 and 2 for thrombocytopenia, respectively. The median nadir time was 37 days for leukocytopenia, 37 days for neutropenia, 36 days for thrombocytopenia, and 43 days for anemia. Febrile neutropenia was found in only one case. Granulocyte-colony stimulating factor (G-CSF) administration and platelet transfusion were conducted in 7 and 2 cases, respectively. Four patients had Grade 1 non-hematologic toxicity and the symptoms for each patient were nausea, malaise, dyspepsia and epigastric pain, respectively. Marginal elevation of LDH was found in one case. Hypoalbuminemia and elevation of serum bilirubin, AST, and ALT were not observed. Patients conducted with 2 or more prior regimens tended to experience grade 3 or 4 hematotoxicity more frequently than those with 1 prior regimen.
Conclusion: We showed that hematotoxicity is a major adverse event of 90Y-IT treatment and that the nadir time is later than that with conventional anticancer agents. Moreover, in patients with more than 2 prior regimens there is a possibility of more severe hematotoxicity. Medical staff, including pharmacists, should direct attention to the initial symptoms of hematotoxicity, especially in those patients who have received several prior regimens.